Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 64, NWS Grand Rapids, MI

September 19, 2011

NWS Grand Rapids, MI issued this small craft advisory at Sep 19, 2011, 3:16 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2011, 3:16 AM EDT (07:16 UTC)
Expired
Sep 19, 2011, 9:38 AM EDT
In force
6 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WHUS73 KGRR 190716
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 AM EDT MON SEP 19 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.SOUTH WINDS GUSTING TO 25 KNOTS HAVE CREATED WAVES AOA 3 FEET.

LMZ844>849-191530-
/O.NEW.KGRR.SC.Y.0064.110919T0716Z-110919T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
316 AM EDT MON SEP 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS: SOUTH 15 TO 25 BECOMING NORTHWEST 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET DECREASING TO 1 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
718 
WHUS73 KGRR 191338
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 AM EDT MON SEP 19 2011


LMZ844>849-191445-
/O.CAN.KGRR.SC.Y.0064.000000T0000Z-110919T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
938 AM EDT MON SEP 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS AND WAVES ARE DECREASING AND THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY.

$$
OSTUNO

HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 12:00 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Sep 19, 12:00 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 AM EDT MON SEP 19 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(247 PM EDT SUN SEP 18 2011)
LOW PRESSURE WILL APPROACH AND RAIN WILL BE MOVING INTO LOWER
MICHIGAN TONIGHT ALONG WITH SCATTERED THUNDERSTORMS. THE RAIN WILL
BE WINDING DOWN BY MONDAY AFTERNOON WITH FAIR WEATHER FOR TUESDAY.
ANOTHER LOW WILL BRING MORE RAIN BY WEDNESDAY.

&&

.SHORT TERM...(247 PM EDT SUN SEP 18 2011)
(TONIGHT THROUGH TUESDAY NIGHT)
SHOWERS WILL OVERCOME DRY AIR THIS EVENING AS AREA OF ISENTROPIC
ASCENT MOVES OVER LOWER MICHIGAN. STEADIER RAIN SHOULD BEGIN BY
MIDNIGHT AS DEEPER MOISTURE MOVES IN. KEPT THE CATEGORICAL POPS FOR
OVERNIGHT AND INTO MONDAY MORNING. ALSO KEPT CHANCE OF THUNDER AS
MID LEVEL INSTABILITY IS PRESENT WITH TOTAL TOTALS IN THE UPPER 40S.

THE RAIN WILL TAPER OFF FROM WEST TO EAST MONDAY AFTERNOON. TRICKY
MAX TEMP FORECAST ESPECIALLY ACROSS THE EASTERN FORECAST AREA WHERE
CLOUDS AND SOME SHOWERS COULD PERSIST LATE INTO THE AFTERNOON AND
HOLD MAXES DOWN BELOW GUIDANCE.

FAIR WEATHER FOR TUESDAY BEFORE ANOTHER SHORTWAVE TROUGH APPROACHES
TUESDAY NIGHT. MOISTURE IS LIMITED UNTIL AFTER 06Z WEDNESDAY...SO
DROPPED POPS FOR TUESDAY EVENING.

&&

.LONG TERM...(247 PM EDT SUN SEP 18 2011)
(WEDNESDAY THROUGH SUNDAY)
WE WILL MAINTAIN LOW CHC POPS FOR SHOWERS WEDNESDAY WITH A CONSENSUS
OF 12Z MEDIUM RANGE GUIDANCE STILL SHOWING A WEAK LOW PRESSURE
SYSTEM WILL MOVE THROUGH AND BRING A FEW SHOWERS.  SCATTERED LIGHT
SHOWERS WILL LINGER THROUGH AT LEAST THURSDAY INTO THURSDAY NIGHT AS
AN UPPER LEVEL TROUGH SHIFTS SLOWLY EAST ACROSS OUR REGION. WILL
MAINTAIN THE DRY FCST BEGINNING FRIDAY AS HIGH PRESSURE BEGINS TO
BUILD IN FROM THE WEST AND THE UPPER TROUGH CONTINUES TO SHIFT A
LITTLE FURTHER EAST.

LOW CONFIDENCE ON THE FRIDAY FCST THOUGH SINCE SOME GUIDANCE LIKE
THE 00Z ECMWF INDICATES THE UPPER LOW WILL STILL BE STUCK OVER THE
EASTERN GREAT LAKES REGION AND IN CLOSE ENOUGH PROXIMITY TO OUR AREA
TO STILL BRING SOME SHOWERS. CONFIDENCE IS HIGHER IN THE FCST FOR
NEXT WEEKEND WHEN SFC RIDGING AND UPPER RIDGING BUILDING IN SLOWLY
FROM THE WEST WILL TAKE HOLD OF OUR WX PATTERN BRINGING FAIR
WX WITH SEASONABLE TEMPS.

&&

.AVIATION...(1200 AM EDT MON SEP 19 2011)
THINKING HAS NOT CHANGED CONSIDERABLY SINCE THE 00Z SET OF TAFS.
IFR/MVFR CONDITIONS ARE POISED JUST TO THE SOUTH AND WEST OF THE CWA
ACROSS WI/IL/IN. EXPECT THE LOWER CEILINGS TO DEVELOP FAIRLY QUICK
BETWEEN 06Z-09Z FROM WEST TO EAST. BY 09Z-10Z MOST SITES SHOULD BE
DIPPING INTO THE IFR CATEGORY...WITH ALL SITES IFR BY DAYBREAK. IFR
CONDITIONS WILL LIKELY REMAIN IN PLACE THROUGH THE MORNING HOURS OF
MONDAY. RAIN SHOULD END DURING THE AFTERNOON...WITH MVFR CEILINGS
HANGING ON. NOT OUT OF THE QUESTION TO GET A RUMBLE OF THUNDER THE
REMAINDER OF TONIGHT BETWEEN 06Z-12Z...BUT FELT THE RISK WAS TOO LOW
TO INCLUDE AT THIS POINT. SOME LIGHTNING BEING SEEN ACROSS CENTRAL
IL THOUGH.

&&

.MARINE...(247 PM EDT SUN SEP 18 2011)
SOUTH WINDS WILL INCREASE TONIGHT WITH WAVES BUILDING DURING MONDAY
MORNING. HELD OFF ON A SMALL CRAFT ADVISORY AS WAVES SHOULD STAY
BELOW 4 FEET.

&&

.HYDROLOGY...(247PM EDT SUN SEP 18 2011)
A HALF INCH OF RAIN OR MORE EXPECTED BY MONDAY AFTERNOON. SOME MINOR
RISES ON THE RIVERS ARE POSSIBLE NEXT WEEK BUT FLOW LEVELS ARE LOW
FROM LACK OF RAIN IN RECENT WEEKS SO NO FLOODING IS EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO
LONG TERM:    LAURENS
AVIATION:     DUKE
MARINE:       OSTUNO
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Sep 18, 5:13 AM EDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 AM EDT SUN SEP 18 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
513 AM EDT SUN SEP 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT TONIGHT. STORMS
THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AND SHOULD MOVE TO THE
NORTHEAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE MONDAY BUT ARE EXPECTED TO END BY
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-191000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
513 AM EDT SUN SEP 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT TONIGHT. STORMS
THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AND SHOULD MOVE TO THE
NORTHEAST AROUND 30 MPH. WINDS AND WAVES COULD INCREASE ENOUGH BY
MONDAY MORNING TO POSE A HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE MONDAY BUT ARE EXPECTED TO END BY
MONDAY NIGHT. WINDS AND WAVES ARE EXPECTED TO POSE A HAZARD TO
SMALL CRAFT INTO EARLY MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TJT

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.